Alert archive / California / Wind Advisories in 2019
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 18, 2019, 2:02 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 19, 2019, 11:00 AM PDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2019, 2:02 PM PDT (21:02 UTC)
- In effect from
- May 19, 2019, 11:00 AM PDT
- Expired
- May 21, 2019, 11:00 PM PDT
- In force
- 60 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS76 KSGX 182102 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 202 PM PDT Sat May 18 2019 ...GUSTY WESTERLY WINDS AT TIMES SUNDAY THROUGH TUESDAY... .A few disturbances moving across the region will create periods of gusty west to southwest winds at times in the mountains and deserts early next week. Winds will increase Sunday, diminish slightly for a few hours early Monday, then increase again late Monday through Tuesday. Visibility may be reduced at times from blowing dust and sand in the deserts, and travel could be hazardous for high-profile vehicles. CAZ055-056-058-060>062-065-190515- /O.NEW.KSGX.WI.Y.0026.190519T1800Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 202 PM PDT Sat May 18 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 11 AM Sunday to 11 PM PDT Tuesday. * Winds...West to southwest 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Late Sunday morning through late Tuesday. Strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced to one mile at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
9 follow-up statements
765 WWUS76 KSGX 190333 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 833 PM PDT Sat May 18 2019 ...GUSTY WEST WINDS AT TIMES SUNDAY THROUGH TUESDAY... .A series of weak troughs moving across the region will generate periods of gusty west to southwest winds in the mountains and deserts. Winds will increase Sunday, diminish slightly for a few hours early Monday, then increase again late Monday through Tuesday. Visibility may be reduced at times from blowing dust and sand in the deserts, and travel could be hazardous for high- profile vehicles. CAZ055-056-058-060>062-065-191300- /O.CON.KSGX.WI.Y.0026.190519T1800Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 833 PM PDT Sat May 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT TUESDAY... * Winds...West to southwest winds 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Late Sunday morning through late Tuesday. Strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced to one mile at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SS
248 WWUS76 KSGX 191143 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 443 AM PDT Sun May 19 2019 ...GUSTY WEST WINDS AT TIMES SUNDAY THROUGH TUESDAY... CAZ055-056-058-060>062-065-192100- /O.CON.KSGX.WI.Y.0026.190519T1800Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 443 AM PDT Sun May 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY... * Winds...West to southwest winds 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Late Sunday morning through late Tuesday. Strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
301 WWUS76 KSGX 192029 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 129 PM PDT Sun May 19 2019 ...GUSTY WEST WINDS AT TIMES THROUGH TUESDAY... CAZ055-056-058-060>062-065-200430- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 129 PM PDT Sun May 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * Winds...West to southwest winds 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Through late Tuesday, with strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
835 WWUS76 KSGX 200412 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 912 PM PDT Sun May 19 2019 ...GUSTY WEST WINDS AT TIMES THROUGH TUESDAY... CAZ055-056-058-060>062-065-201300- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 912 PM PDT Sun May 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * Winds...West to southwest winds 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Through late Tuesday, with strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
589 WWUS76 KSGX 201009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 309 AM PDT Mon May 20 2019 ...GUSTY WEST WINDS AT TIMES THROUGH TUESDAY... CAZ055-056-058-060>062-065-202100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 309 AM PDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * Winds...West to southwest winds 25 to 35 mph, with gusts to 55 mph. Isolated gusts to 65 mph on Tuesday. * Timing...Through late Tuesday, with strongest winds Tuesday. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
882 WWUS76 KSGX 202125 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 225 PM PDT Mon May 20 2019 ...Mountain and desert winds through Tuesday night... CAZ055-056-058-060>062-065-210730- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 225 PM PDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * Winds...West to northwest winds at speeds of 20 to 30 mph, with gusts to 55 mph in wind prone areas. Expected isolated gusts to 65 mph on Tuesday near another cold front for ridges and mountain passes. Wind gusts in the Coachella Valley will reach 40 mph at times. * Timing...Through Tuesday night, with strongest winds Tuesday afternoon and evening. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ aot
967 WWUS76 KSGX 210455 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 955 PM PDT Mon May 20 2019 CAZ055-056-058-060>062-065-211300- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 955 PM PDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * Winds...West to northwest winds at speeds of 20 to 30 mph, with gusts to 55 mph in wind prone areas. Expected isolated gusts to 65 mph on Tuesday near another cold front for ridges and mountain passes. Wind gusts in the Coachella Valley will reach 40 mph at times. * Timing...Through Tuesday night, with strongest winds Tuesday afternoon and evening. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
509 WWUS76 KSGX 211005 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 305 AM PDT Tue May 21 2019 CAZ055-056-058-060>062-065-212100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 305 AM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West to northwest winds 20 to 30 mph, with gusts to 55 mph in wind prone areas. Isolated gusts 65 to 70 mph. Gusts in the Coachella Valley will reach 40 mph at times. * Timing...Through tonight, with strongest winds this afternoon and evening. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
687 WWUS76 KSGX 212113 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 213 PM PDT Tue May 21 2019 CAZ055-056-058-060>062-065-220600- /O.CON.KSGX.WI.Y.0026.000000T0000Z-190522T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, and Desert Hot Springs 213 PM PDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West to northwest winds 20 to 30 mph, with gusts to 55 mph in wind prone areas. Isolated gusts to 70 mph. Gusts in the northern Coachella Valley will reach 40 to 50 mph. * Timing...Through 11 PM tonight. * Location...Desert mountain slopes into adjacent deserts. * Visibility...Reduced at times in the deserts due to blowing dust and sand. Indian Canyon Road in the northern Coachella Valley was closed this afternoon due to strong winds and blowing sand. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 18, 9:28 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 18, 9:28 AM PDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service San Diego CA 928 AM PDT Sat May 18 2019 .SYNOPSIS... Dry and warmer weather today, then cooler and breezy on Sunday as a cold front approaches and moves onshore. Showers and an isolated thunderstorm are expected. The snow level will lower down to 6000 ft, with several inches possible above 8000 ft. Winds will become quite gusty into the deserts. Continued breezy and cool on Monday with showers ending early over San Diego County. Another large, cold trough develops over the West by Tuesday and slowly weakens through Friday. It will maintain strong onshore flow, with below normal temperatures, a deep marine layer, and a chance for more light precipitation midweek. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 AM, water vapor satellite showed an upper-level low around 450 miles west of the northern CA coast, with weak ridging over southern CA. Warmer, yet still below normal high temperatures will develop today, with dry weather. The aforementioned low will move inland across central CA by the end of the weekend, with a cold front moving across southern CA Sunday. Increased onshore flow will create gusty westerly winds for inland areas, especially over the mountains and deserts, on Sunday. This system is looking to have enough instability for shower development across most of the area, and with a deep layer of lower-level moisture present, which will also help showers develop inland and along the mountain slopes. CAPE of 400-800 J/kg will also help isolated thunderstorms develop, mainly over the coastal waters Sunday morning, then over the mountains in the afternoon. Rainfall amounts are expected to be one-quarter inch or less along the Coast, to one-half to one-and-one-half inches in the mountains where upslope flow and a threat for heavier convective showers exists later in the day. Several inches of snow could accumulate above 6500-7000FT in the San Bernardino and San Jacinto Mts and strong and gusty westerly winds will develop Sunday afternoon and evening in the mts/deserts. A Wind Advisory will likley be needed and perhaps even a Winter Weather Advisory if QPF remains on track. The airmass moving in Sunday will be quite cold for this time of year, with high temperatures expected to be 20 to 35 degrees F below seasonal normals for inland areas. Several locations are expected to break their lowest high temperature record at times Sunday through Wednesday. Only a small break in the active weather is expected late Monday through early Tuesday, then another system moves inland with a trough moving across southern CA mid-next week. The enhanced onshore flow and deep marine layer generated by this system once again threatens accumulating precip along and west of the mountains and gusty winds for inland areas. Looking ahead to the upcoming holiday weekend, the operational and ensemble means for the ECMWF/GFS still favor a trough over the SW. It looks weaker with less cold air, so the weather may be dry with temps closer to average. && .AVIATION... 181500Z...Coast/Valleys...Expect an absence of low clouds today, with high clouds AOA 20000 FT MSL. SCT to locally BKN low clouds could redevelop on the coast after 05Z, but will likely remain patchy through about 12Z Sunday, after which OVC low clouds with variable bases AOA 2500 FT MSL will surge inland to the mountains. -SHRA starting near 13Z at KSNA and KONT, progressing from NW to SE through the morning into early afternoon. -SHRA chances will be greatest near noon at KSAN. Rain will exit the area in the afternoon. Local vis 3-5 mi in heavier showers will be possible. Mountains/Deserts...VFR will prevail through Sunday morning. OVC skies and SHRA will affect the mountains after 19/15Z, with strengthening west winds after 18Z Sunday and likely MOD-STG UDDFTS and LLWS over and east of the mtns. && .MARINE... Hazardous boating conditions are expected over the next few days. Locally gusty west winds this evening, especially over the Outer Waters, but will remain below Small Craft Advisory criteria. Winds will strengthen further late morning on Sunday, when a front will generate some showers, and persist into Monday. Expect frequent gusts to 25 kts, and even 30 kts at times over the Outer Waters. A Small Craft Advisory will likely be needed. High seas are also expected, with combined seas of 10 to 13 feet over the Outer Waters, and 8 to 10 feet over the Inner Waters Sunday night and into Monday. Winds will remain gusty through at least Tuesday, but conditions should improve for the second half of the week. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE PZ...NONE && PUBLIC...JJT AVIATION/MARINE...Rodriguez
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:54 PM PDT | Small Craft Advisory | SGX | 3 days | |
| May 18, 2:03 PM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 37 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.